Florida, 2009Damaging Wind in Florida, June 14, 2009
June 14, 2009 · NWS MFL · 1 event in 1 county or zone
A continuation of very unstable air led to strong to severe afternoon thunderstorms over the western suburbs of southeast Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A continuation of very unstable air led to strong to severe afternoon thunderstorms over the western suburbs of southeast Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 14, 1:34 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 14, 1:34 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
234 PM EDT SUN JUN 14 2009
.DISCUSSION...ACTIVITY HAS BEEN SLOW TO DEVELOP TODAY...WITH A FEW
SHOWERS POPPING THEN DIMINISHING QUICKLY. HOWEVER...TEMPS HAVE
SOARED INTO THE MID 90S PORTIONS OF THE EAST COAST...WITH MIA
REACHING 94 (JUST SHORT OF THE RECORD OF 96 SET IN 1998). A NICE
CU FIELD IS SEEN ALONG THE INLAND MOVING ATLANTIC SEA BREEZE...AND
WITH HOT TEMPS...IT SEEMS ITS JUST A MATTER OF TIME FOR TSTORM
ACTIVITY TO DEVELOP IN BOTH COVERAGE AND INTENSITY THROUGH THE
REST OF THE AFTERNOON...SO HAVE KEPT WITH HIGH END CHANCE POPS
EASTERN AREAS WITH SLIGHT CHANCE POPS ACROSS THE NAPLES AREA.
SURFACE RIDGE AXIS WILL REMAIN ACROSS THE SOUTHERN
PENINSULA DURING THE EARLY AND MIDDLE PART OF THE UPCOMING WEEK.
LOCAL AREA WILL CONTINUE IN A REGION OF LIGHT WIND FLOW WITH MID
LEVEL HIGH PRESSURE CENTERED OVER THE GULF AND ANOTHER HIGH
CENTERED OVER THE WESTERN ATLANTIC. THIS WILL LEAD TO RATHER LIGHT
FLOW THROUGH THE COLUMN. MOISTURE LEVELS AND INSTABILITY WILL
SUPPORT THE DEVELOPMENT OF DIURNALLY INDUCED SEA BREEZE CONVECTION
EACH DAY. FLOW ABOVE THE SURFACE WILL BE LIGHT WESTERLY...FAVORING
CONVECTION EACH AFTERNOON ACROSS THE INTERIOR AND EAST COAST
METROPOLITAN AREAS...ESPECIALLY THE WESTERN SUBURBS AS THE SEA
BREEZE WILL LIKELY PENETRATE AWAY FROM THE IMMEDIATE ATLANTIC
COAST EACH OF THE NEXT SEVERAL DAYS. MADE NO SIGNIFICANT CHANGES TO
THE FORECAST WITH POPS RANGING FROM 10-20 PERCENT GULF COAST AND
30-40 PERCENT INTERIOR/ATLANTIC COAST.
HAVE KEPT THE TREND OF GOING A DEGREE OR TWO ABOVE GUIDANCE ON
MINS AND MAXS...AS IT HAS BEEN WARMER THAN GUIDANCE OF LATE.
INTERESTING TO SEE THAT THE MAV/MET GUIDANCE BOTH SHOW THE
VISIBILITY DROPPING TO 6SM IN HAZE AT NAPLES ON TUESDAY...BUT NO
OTHER LOCAL SITES. COULD ONLY FIND MLB ACROSS CENTRAL FL SHOWING
HAZE FOR TUE. THE MODELS ARE HINTING THAT WITH THE FLOW BECOMING
MORE ORIENTED DOWN THE PENINSULA...THAT SOME OF THE HAZE OVER THE
DEEP SOUTH COULD MOVE INTO THE AREA...MAKING FOR A MILKIER TYPE
SKY...BUT THATS ABOUT IT.
MADE NO CHANGES TO THE EXTENDED FORECAST AS THERE IS STILL
UNCERTAINTY IN WHETHER OR NOT A MID/UPPER TROUGH WILL DIG INTO THE
AREA FROM THE NW . THE LATEST GFS HAS COME INTO BETTER LINE WITH THE
00Z ECMWF IN SHOWING MORE RIDGING INTO NEXT WEEKEND. HAVE MADE NO
CHANGES TO THE EXTENDED FORECAST WITH CHANCE POPS EACH DAY AND
SLIGHT CHANCE EACH EVENING.
&&
.MARINE...LIGHT WIND FLOW WILL PREVAIL THROUGH THE FCST PERIOD AS
THE SURFACE RIDGE AXIS REMAINS ALIGNED ACROSS THE AREA...RESULTING
IN WINDS GENERALLY 10 KT OR LESS AND SEAS LESS THAN 4 FT.
&&
.FIRE WEATHER...NO CONCERNS AS LOWEST RHS ARE EXPECTED TO BE IN
THE 40S INTERIOR EACH DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 77 90 76 90 / 10 30 20 40
FORT LAUDERDALE 79 90 79 90 / 10 30 20 40
MIAMI 78 92 78 91 / 10 30 20 40
NAPLES 75 90 76 90 / 10 20 20 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
LONG TERM...57/DG
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Jun 14, 3:53 AM EST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
453 AM EDT SUN JUN 14 2009
FLZ063-066>075-168-172>174-142300-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
453 AM EDT SUN JUN 14 2009
...SCATTERED AFTERNOON THUNDERSTORMS INTERIOR/EAST SECTIONS...
...A FEW STORMS COULD BE FAIRLY STRONG THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS
AFTERNOON AND EARLY EVENING MAINLY OVER THE INTERIOR AND EASTERN
LOCATIONS. FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL,
SMALL HAIL, AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THE
STRONGEST THUNDERSTORM ACTIVITY.
WATERSPOUTS: THE WINDS IN THE LOWER AND MID LEVELS OF THE
ATMOSPHERE ALONG WITH LINGERING BOUNDARIES WILL HELP TO PRODUCE
POSSIBLY A FEW WATERSPOUTS OVER THE GULF OF MEXICO AND THE
ATLANTIC OCEAN.
WIND: THE STRONGEST STORMS WILL PRODUCE WINDS BETWEEN 40 AND 55
MPH.
HAIL: HAIL FROM DIME TO PENNY SIZE IN DIAMETER WILL BE POSSIBLE
WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING,
MOST LIKELY ACROSS INTERIOR AND EASTERN SECTIONS OF MAINLAND SOUTH
FLORIDA.
FLOODING: URBAN FLOODING MAY BECOME A PROBLEM WITH SLOW MOVING
THUNDERSTORMS OVER THE INTERIOR AND EASTERN SECTIONS THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL CONTINUE DAILY THROUGH NEXT WEEK. LIGHTNING
STRIKES, LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE THE
PRIMARY THREATS WITH THIS ACTIVITY. THERE WILL ALSO BE THE
LINGERING THREAT OF WATERSPOUTS THROUGH EARLY NEXT WEEK IN THE
GULF OF MEXICO AND THE ATLANTIC DUE TO LIGHT WINDS IN THE LOWER
AND MID LEVELS OF THE ATMOSPHERE.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE MIAMI FORECAST OFFICE.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 14, 2:20 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EDT SUN JUN 14 2009
FLZ073-074-173-141945-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
320 PM EDT SUN JUN 14 2009
...STRONG THUNDERSTORM DEVELOPING ALONG THE EAST COAST SEA BREEZE...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR PINECREST...MOVING VERY
SLOWLY TO THE SOUTH. GUSTY WINDS HAVE BEEN REPORTED IN THE FALLS
AREA. WITH LITTLE MOVEMENT...LOCALLY HEAVY RAINS CAN ALSO BE
EXPECTED.
THIS STORM WILL AFFECT...
THE FALLS...
PINECREST...
AND SURROUNDING COMMUNITIES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2548 8040 2556 8050 2590 8026 2583 8017
TIME...MOT...LOC 1919Z 225DEG 2KT 2565 8033
JR
Special weather statement, Jun 14, 2:48 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
348 PM EDT SUN JUN 14 2009
FLZ073-074-173-142015-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
348 PM EDT SUN JUN 14 2009
...STRONG THUNDERSTORMS CONTINUES INTO SOUTHEAST MIAMI-DADE...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR METRO ZOO...MOVING SOUTH SOUTHWEST AT 5 TO
10 MPH.
THIS STORM WILL AFFECT...
RICHMOND HEIGHTS...
METRO ZOO...
CUTLER BAY...
SOUTH MIAMI HEIGHTS...
BLACK PT...
GOULDS...
AND SURROUNDING COMMUNITIES.
LAT...LON 2570 8024 2563 8027 2560 8031 2556 8030
2554 8030 2550 8033 2549 8032 2548 8033
2545 8032 2541 8033 2549 8057 2577 8043
TIME...MOT...LOC 1947Z 029DEG 7KT 2562 8039
JRSpecial weather statement, Jun 14, 3:42 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
442 PM EDT SUN JUN 14 2009
FLZ071-072-172-173-142130-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
442 PM EDT SUN JUN 14 2009
...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL AND SOUTH METRO BROWARD
COUNTY...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR COOPER CITY...MOVING SOUTH AT 5
MPH.
THESE STORMS WILL AFFECT...
COOPER CITY...
HOLLYWOOD...
INTERSECTION I-75 AND GRIFFIN ROAD...
SOUTHWEST RANCHES...
PINES BLVD AND UNIVERSITY DRIVE...
NORTH PERRY AIRPORT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2596 8016 2596 8017 2598 8017 2597 8030
2596 8030 2596 8039 2619 8031 2617 8015
TIME...MOT...LOC 2040Z 012DEG 6KT 2606 8025
BAXTERThunderstorm Wind, Broward
- When
- June 14, 4:10 PM EST
- Where
- Broward County, 3.4 mi ESE of Miramar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 25.980, -80.350
A thunderstorm produced a wind gust estimated at 60 mph at a Home Depot store near the intersection of Interstate 75 and Miramar Parkway. Very heavy rain was reported along with chairs being blown around.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 14, 2009$1.0 million · EF1 · 19 events
- Hail and Damaging Winds in Texas, June 14, 2009$925,000 · 2.5 in hail · 16 events
- Hail and Damaging Winds in New Mexico, June 14, 2009$1.1 million · 4.25 in hail · 6 events
- Tornado and Flash Flood in Alabama, June 14, 2009$88,000 · EF1 · 15 events
- Flash Flood and Damaging Winds in Tennessee, June 14, 20091 injured · $300,000 · 50 kt wind · 3 events
- Tornado and Hail in Kentucky, June 14, 2009$84,000 · EF1 · 9 events
- Tornado and Hail in Kansas, June 14 to 15, 2009$208,000 · EF0 · 12 events
- Hail in South Dakota, June 14, 2009$250,000 · 2.75 in hail · 7 events
- Damaging Winds in Alabama, June 14, 2009$142,000 · 55 kt wind · 13 events
- Hail and Damaging Winds in Arkansas, June 14, 2009$111,000 · 2.5 in hail · 6 events
- Damaging Winds in Georgia, June 14, 20091 injured · $55,000 · 55 kt wind · 6 events
- Tornado and Flash Flood in Wyoming, June 14, 2009$75,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181085.